Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 23, 2011, 1:33 PM CDT for Pike County, Mississippi. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 23, 2011, 3:19 PM CDT
- In force
- 106 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS54 KLIX 231833
FFWLIX
MSC113-232130-
/O.NEW.KLIX.FF.W.0019.110723T1833Z-110723T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
* UNTIL 430 PM CDT
* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR SUMMIT AND MCCOMB. UP TO 3
INCHES OF RAIN HAS FALLEN IN THE AREA SINCE NOON. ANOTHER 1 TO 2
INCHES OF RAIN IS POSSIBLE BEFORE THE RAIN ENDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3135 9027 3110 9026 3110 9055 3134 9055
3136 9038
$$1 follow-up statement
271
WGUS74 KLIX 232019
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT SAT JUL 23 2011
MSC113-232028-
/O.CAN.KLIX.FF.W.0019.000000T0000Z-110723T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE MS-
319 PM CDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE COUNTY...
RAINFALL HAS DIMINISHED CONSIDERABLY OVER THE LAST HOUR OVER
NORTHERN PIKE COUNTY. FLASH FLOODING IS NO LONGER
EXPECTED...ALTHOUGH MODERATE RAIN MAY CAUSE PONDING OF WATER IN
POOR DRAINAGE AREAS.
LAT...LON 3135 9027 3110 9026 3110 9055 3134 9055
3136 9038
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 12:37 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 23, 12:37 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1237 PM CDT SAT JUL 23 2011 .AVIATION... MOST CONVECTION AT THIS TIME APPEARS TO BE FORMING JUST TO THE NORTH OF OUR AREA...APPARENTLY ON A BOUNDARY FROM CONVECTION ON FRIDAY. MUCH OF THE AREA IS UNDER A CANOPY FROM OVERNIGHT MARINE CONVECTION...BUT THIS HAS SHOWN A DISSIPATING TREND DURING THE MIDDAY HOURS. ANTICIPATE THAT AS CLOUDS BREAK...SUNSHINE WILL PROVIDE SUFFICIENT HEATING FOR SHOWERS AND THUNDERSTORMS TO REDEVELOP OVER THE NEXT FEW HOURS WITH TRIGGER TEMPERATURES FROM MORNING SOUNDINGS AROUND 86 DEGREES. GENERAL TREND WILL BE FOR VFR CONDITIONS AT ALL TERMINALS...INTERRUPTED BY CONVECTION WITH MVFR TO POSSIBLY IFR CONDITIONS. ALL CONVECTION WILL DISSIPATE SHORTLY AFTER SUNSET. A REPEAT OF TODAYS CONDITIONS CAN BE EXPECTED ON SUNDAY. 35 && .PREV DISCUSSION... /ISSUED 1208 PM CDT SAT JUL 23 2011/ UPDATE... FOR THE SECOND DAY NUMEROUS SHOWERS AND THUNDERSTORMS HAVE HAMPERED WITH TEMPERATURES FROM RISING QUICKLY. HAVE LOWERED HIGH TEMPS FOR PARISHES NORTH AND SOUTH OF LAKE PONTCHARTRAIN AND MISSISSIPPI COAST TO THE MID TO UPPER 80S. SOUTHEAST...UPPER LEVEL TROUGH REMAINS ACTIVE AND MAY AFFECT RAIN CHANCES OVERNIGHT...WILL ADDRESS WITH AFTERNOON PACKAGE. OTHERWISE...MORNING PACKAGE IS ON TRACK. PREV DISCUSSION... /ISSUED 509 AM CDT SAT JUL 23 2011/ SHORT TERM... A FAIRLY WET PATTERN WILL CONTINUE THIS WEEKEND AS A MID LEVEL WEAKNESS/TROUGH BETWEEN HIGHS/RIDGES TO THE NORTH AND EAST WILL PERSIST OVER THE CENTRAL GULF COAST REGION. HIGH MOISTURE CONTENT IN THE ATMOSPHERE WILL PERSIST WITH PRECIPITABLE WATER EXPECTED TO REMAIN OVER 2 INCHES OVER MOST AREAS. SCATTERED NOCTURNAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN EARLY THIS MORNING...AND MANY OF THESE HAVE PENETRATED QUITE A BIT MORE INLAND THAN THIS TIME YESTERDAY. CONVECTIVE TEMPERATURES ARE OBVIOUSLY LOW...SO IT WILL NOT TAKE MUCH DAYTIME HEATING TO GET SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE REMAINDER OF THE LAND AREAS THIS MORNING TO AROUND MIDDAY WITH ACTIVITY CONTINUING THROUGH MUCH OF THE AFTERNOON...FAVORING MORE INLAND LOCATIONS LATER IN THE DAY. LIKE YESTERDAY...FAIRLY DECENT MORNING CELL MOVEMENT SHOULD KEEP RAINFALL AMOUNTS LIGHT TO MODERATE THROUGH MID MORNING. HOWEVER..THE 700 MB TROUGH AXIS OVER THE FORECAST AREA WILL HAVE WEAK STEERING CURRENTS OF 5 TO 10 KNOTS WITH STATIONARY BOUNDARY INTERACTIONS FROM SEABREEZES...LAKEBREEZES...AND OUTFLOW BOUNDARIES EXPECTED TO RESULT IN LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR WHICH MAY CAUSE FLOODING OF SOME STREETS AND LOW LYING...POORLY DRAINED AREAS DURING THE LATE MORNING AND AFTERNOON HOURS. WILL MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK. HIGHS TODAY SHOULD BE SLIGHTLY BELOW NORMAL BECAUSE OF THE CLOUDS AND HIGH RAIN COVERAGE. THE AIRMASS WILL BE WORKED OVER PRETTY WELL BY SUNSET...SO AM ONLY EXPECTING ISOLATED LEFTOVER SHOWERS AND STORMS THIS EVENING WITH ANOTHER ROUND OF NOCTURNAL SHOWERS AND THUNDERSTORMS EXPECTED IN COASTAL AREAS AND THE COASTAL WATERS. SUNDAY NOW LOOKS NEARLY AS WET AS TODAY WITH THE SAME BASIC PATTERN IN PLACE. HAVE GONE MUCH CLOSER TO THE WETTER NAM MET POPS OVER THE DRIER GFS MAV. THIS ALSO HAS SUPPORT FROM THE ECMWF MODEL. LONG TERM... MONDAY THROUGH FRIDAY...A MID LEVEL SHORTWAVE TROUGH IS STILL EXPECTED TO MOVE SOUTHEAST INTO THE SOUTHEAST STATES AND CENTRAL GULF COAST REGION MONDAY INTO TUESDAY WITH A TROUGH/SHEAR AXIS STALLING OVER THE AREA AGAIN WEDNESDAY THROUGH FRIDAY. FOR NOW...HAVE KEPT THE POP IN THE CHANCE RANGE WITH MOSTLY SCATTERED COVERAGE SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. HIGHS ARE EXPECTED TO MOSTLY BE AROUND 90 OR IN THE LOWER 90S THROUGH THE PERIOD. WILL HAVE TO WATCH THE TROPICAL WAVE THAT WILL BE MOVING THROUGH THE CARIBBEAN SEA THE NEXT SEVERAL DAYS FOR SIGNS OF DEVELOPMENT...BUT FOR NOW THE MODELS DO NOT SHOW MUCH DEVELOPMENT WITH THIS SYSTEM. 22/TD AVIATION... PATCHY FOG WILL ONCE AGAIN BE A CONCERN FROM AROUND 10-12Z AS A WEAK LOW LEVEL INVERSION DEVELOPS. THIS FOG SHOULD QUICKLY BURN OFF AFTER 12Z...WITH VFR CONDITIONS BEING THE RULE AT ALL OF THE TERMINALS THROUGH THE REMAINDER OF THE FORECAST PERIOD. HOWEVER...THERE IS A HIGH PROBABILITY OF CONVECTION DEVELOPING ACROSS THE AREA AFTER 17Z AND PERSISTING THROUGH AROUND 02Z. THIS CONVECTION WILL BE DRIVEN BY A SLOW MOVING INVERTED TROUGH AXIS SLIDING THROUGH THE GULF COAST STATES. HAVE INCLUDED A TEMPO GROUP FOR THE AFTERNOON HOURS TO REFLECT THE RISK OF THUNDERSTORMS. EXPECT IFR CONDITIONS TO DEVELOP IN ANY CONVECTIVE ACTIVITY. 32 MARINE... WITH SOUTH TO SOUTHWEST FLOW IN PLACE...A WEAK COASTAL JET SHOULD DEVELOP EACH NIGHT...MAINLY OVER THE EASTERN WATERS AND SOUNDS. WINDS WILL INCREASE EACH NIGHT TO AROUND 15 KNOTS WITH HIGHER GUSTS. SEAS MAY ALSO RISE TO AROUND 2 TO 3 FEET DUE TO THIS COASTAL JET FORMATION. OVER THE REMAINDER OF THE WATERS AND THE TIDAL LAKES...A GENERAL SOUTH TO SOUTHWEST FLOW OF 5 TO 10 KNOTS IS EXPECTED. SEAS OF 1 TO 2 FEET ARE ALSO EXPECTED IN THESE AREAS. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 89 72 91 73 / 70 30 70 30 BTR 89 74 91 74 / 70 20 70 20 ASD 86 74 90 74 / 70 20 60 20 MSY 85 76 90 77 / 70 20 60 20 GPT 85 74 90 75 / 70 20 60 20 PQL 85 73 91 73 / 70 20 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 23, 11:05 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT SAT JUL 23 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-241200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD THIS AFTERNOON. RAINFALL RATES COULD REACH 2 TO 3 INCHES IN AN HOUR WHICH WOULD LIKELY RESULT IN HEAVY PONDING OF WATER AND POSSIBLE FLOODING OF SOME ROADS AND LOW LYING...POORLY DRAINED AREAS. STRONGER THUNDERSTORMS MAY ALSO PRODUCE A PERIOD OF FREQUENT LIGHTNING STRIKES AND WIND GUSTS TO NEAR 35 MPH. IN THE MARINE AREA...SLOWER MOVING DEVELOPING SHOWERS MAY PRODUCE BRIEF WATERSPOUTS THIS MORNING OR EARLY IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY IN THE EVENING... BUT THEN REDEVELOP ACROSS THE COASTAL WATERS AND SOME COASTAL LAND AREAS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. STRONGER THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. DEVELOPING SHOWERS OVER THE COASTAL WATERS AND TIDAL LAKES MAY PRODUCE WATERSPOUTS. MORE TYPICAL SUMMERTIME CONDITIONS WITH SCATTERED MAINLY LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STRONG STORMS ARE POSSIBLE WITH STRONG GUSTY WINDS...LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:05 PM CDT | Areal Flood Advisory | LIX | Amite, Pike, Walthall | 115 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.